It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Niaspan Reaction
Jan 20, 2003
(I posted this ? by mistake on the high/low b/p message board by mistake.)


Hi all. I've been taking niaspan for about 1 1/2 months. The first month was fine, no probs. Suddenly, after taking the medicine, I systematically feel tingling, itching, burning and redness from the top of my head all the way down to my ankles. Sometimes this happens an hour after I take it, or 4 hours after I take it. It is very uncomfortable and hurts to the touch. I realize that flushing is a common side effect with this med. but I get more than flushing. It's downright painful. Has anyone here ever experienced this, and is it an allergic reaction? It has occured about 5 times, even when I'm sleeping, it wakes me because it actually hurts.
I'm on 500 mg. and I eat a little something before taking.
Thanks in advance for any advice.
Tried Niaspan and had no reaction the first 5 nights. On the 6th night I turned lobster red from my scalp to my toes, broke out in a rash and blew up like a balloon. The swelling and flushing started to subside after an hour, but I itched for 24 hours and it took 48 hours for the rash to disappear. I had taken a 24 hour antihistamine earlier in the day (a normal thing for me) and without it, I think I would have ended up in the emergency room. My internist has added it to the list of drugs that I cannot take. I've had problems with the statins, too, so I'm just trying diet for the moment.

My thyroid is also out of whack, and I'm hoping that as we get it back under control it will help lower my LDL.





All times are GMT -7. The time now is 10:33 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!